MAUDE Adverse Event Report: ANGIODYNAMICS, INC. XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On or about on (b)(6) 2023, plaintiff underwent placement of an angiodynamics xcela port product, reference number: h965440400, lot number: 5795892.The device was implanted by (b)(6), do, at (b)(6), for chemotherapy administration.On or about on (b)(6) 2023, plaintiff presented to (b)(6) center with chest pains.As a result, a doppler ultrasound was ordered and later showed a thrombosis at or near the right internal jugular, subclavian, axillary, and/or brachial veins.On or about on (b)(6) 2024, plaintiff was diagnosed with a pulmonary embolus following a ct scan.On or about on (b)(6) 2024, plaintiff's port was removed by dr.(b)(6), md at (b)(6) center.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis/pe cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar thrombosis issue.Labeling review: the direction for use (dfu) that is provided with the port device contains the following statements: contraindications · presence of infection, bacteremia, septicemia or peritonitis.Warnings · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Precautions · carefully read and follow all instructions prior to use.· after implantation and after any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol · if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions · after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Bioflo ports with the pasv valve may be locked with either normal saline or heparinized saline per institutional protocol adverse events · bacteremia · catheter thrombosis · inflammation · infection · implantation site necrosis or infection · thromboembolism · thrombophlebitis · tunnel infection maintenance to help prevent clot formation and catheter blockage, the xcela plus port should be filled with sterile heparinized saline after each use.Xcela plus ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23831256
Report Number1319211-2025-00061
Device Sequence Number15711010
Product Code LJT
UDI-Device Identifier15051684018883
UDI-Public15051684018883
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberH965440400
Device Catalogue Number44040
Device Lot Number5795892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening; Other;
Patient SexFemale